Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 20, 2013, 1:02 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2013, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 20, 2013, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
381 WHUS42 KMHX 201702 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 102 PM EDT TUE AUG 20 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF RODANTHE TODAY... .LONG PERIOD SWELLS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS TODAY ALONG AREA BEACHES NORTH OF RODANTHE TODAY. NCZ103-210000- /O.NEW.KMHX.BH.S.0014.130820T1702Z-130821T0000Z/ OUTER BANKS DARE- 102 PM EDT TUE AUG 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...NORTH OF RODANTHE. * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 10:19 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 20, 10:19 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1019 AM EDT TUE AUG 20 2013 .SYNOPSIS... A PERSISTENT FRONTAL BOUNDARY WILL LINGER OVER EASTERN NORTH CAROLINA THROUGH TODAY. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT...AND REMAIN THROUGH THE WEEK PRODUCING WARM AND HUMID CONDITIONS ACROSS EASTERN NORTH CAROLINA. A FRONT WILL APPROACH THE AREA FRIDAY AND PUSH SOUTH SATURDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 10 AM TUE...LIGHT SCATTERED SHOWERS CONTINUE ALONG THE WESTERN PART OF OUR FA THIS MORNING. CLOUD COVERAGE IS EXPECTED TO REMAIN MOSTLY CLOUDY TODAY. THE FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTH AND LINGER ACROSS THE E NC...WHICH WILL LEAD A GOOD CHANCE OF SHOWERS FOR THIS AFTERNOON. SOME SHOWERS MAY BE HEAVY AT TIMES AS PWATS CONTINUE TO BE AROUND 2 INCHES...AND A WEAK MID LEVEL DISTURNANCES IS EXPECTED TO CROSS THE AREA TODAY. EXPECTED HIGHS TO RANGE 80-85 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... AS OF 330 PM MON...W ATLANTIC RIDGE OF HIGH PRES WILL BUILD IN TONIGHT WITH POPS DWINDLING TO SLIGHT CHANCE. CALM WINDS AND BREAKS IN LOW STRATUS WILL LEAD TO PATCHY TO AREAS OF FOG. SFC COND PRES DEFICITS AND SOUNDINGS INDICATE BEST CHANCES FOR FOG WILL BE ACROSS INLAND COUNTIES. LOW TEMPS WILL BE IN THE LOW 70S ONCE AGAIN. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 AM TUESDAY...THE UPPER RIDGE ALONG THE SOUTHEAST COAST WILL GIVE WAY TO A PROGRESSIVE UPPER TROUGH MOVING OUT OF THE MIDWEST TO THE EASTERN SEABOARD BY THE END OF THE WEEK. AT THE SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO CIRCULATE MOIST/UNSTABLE AIR INTO THE CAROLINAS WHILE THE REMNANTS OF A DECAYING FRONTAL BOUNDARY REMAIN OVER THE REGION. THE COMBINATION OF THESE FEATURES WITH SEA BREEZE CIRCULATIONS AND CONVECTIVE OUTFLOWS WILL LEAD TO PRECIPITATION CHANCES REMAINING ABOVE CLIMO THROUGH LATE WEEK. ALTHOUGH OVERNIGHT PRECIPITATION CHANCES CANNOT BE RULED OUT...THE PRECIPITATION COVERAGE/INTENSITY WILL BE ENHANCED DURING THE TYPICAL DIURNAL CYCLE THROUGH THURSDAY THEN ALIGN AHEAD OF A COLD FRONT ASSOCIATED WITH THE UPPER TROUGH APPROACHING FROM THE NORTHWEST ON FRIDAY INTO FRIDAY NIGHT. A COUPLE OF INCHES OF RAIN COULD FALL DURING THIS TIME WHICH ON TOP OF ALREADY SATURATED GROUND WILL CREATES A MINOR LOW LYING AND POOR DRAINAGE FLOOD THREAT THROUGH THE END OF THE WEEK. TEMPERATURES THROUGH THE END OF THE WEEK WILL LARGELY BE NEAR SEASONAL NORMS. MODEL GUIDANCE GOING INTO THE WEEKEND AND INTO EARLY NEXT WEEK IS IN FAIRLY GOOD AGREEMENT WITH THE LARGE SCALE PATTERN. THE SOUTHWESTERN US UPPER RIDGE WILL BUILD EAST INTO THE CENTRAL US WHICH IN TURN WILL SHIFT THE EASTERN UPPER TROUGH AXIS OFF OF THE EAST COAST. THIS WILL PLACE EASTERN NC UNDER A DEEP NW FLOW WHICH WILL ALLOW DRIER AIR TO GRADUALLY WORK INTO THE REGION. AT THE SURFACE A SEASONABLY STRONG AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE NORTH IN THE WAKE OF THE FRONTAL PASSAGE WHICH IS NOW EXPECTED EARLY SATURDAY. THE SURFACE RIDGE WILL THEN REMAIN OVER THE REGION INTO EARLY NEXT WEEK. WILL HANG ONTO POPS FOR NOW EARLY ON SATURDAY GIVEN THE POTENTIAL FOR LINGERING LOW LEVEL MOISTURE/MODEL TIMING ERRORS BUT MODELS SUGGEST THAT LATE IN THE WEEKEND INTO EARLY NEXT WEEK WILL BE MAINLY DRY...SLIGHTLY COOLER AND A LITTLE LESS HUMID. THE DRIER AIR WILL ALLOW TEMPS TO COOL INTO THE 60S FOR INLAND AREAS AT NIGHT WHILE DAYTIME HIGHS REMAIN NEAR OR SLIGHTLY BELOW CLIMO NORMS AIDED BY PROLONGED SUNSHINE AND DOWNSLOPE FLOW. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 730 AM TUE...SCT/BKN MVFR WITH SOME IFR POCKETS BEING OBSERVED ACROSS EASTERN NC THIS MORNING. LOWER CLOUDS AND FOG MAY BE TOUGH TO MIX OUT AGAIN LATER THIS MORNING WITH LITTLE/NO MIXING. SCT SHOWERS WILL ONCE AGAIN BE AROUND TODAY AND HAVE MAINTAINED VCSH. AT THIS TIME WILL KEEP MVFR CONDITIONS THROUGH THIS AFTERNOON FOR KOAJ AND KEWN...POSSIBLY LIFTING TO VFR BY EARLY EVENING. IFR FOG/STRATUS WILL ONCE AGAIN BE A GOOD BET LATE TONIGHT AS SIMILAR CONDITIONS EXIST OVER THE AREA. LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 AM TUESDAY...AXIS OF MOISTURE OVER THE REGION...WEAK SURFACE CONVERGENCE IN VICINITY OF A WEAK BOUNDARY AND SUFFICIENT INSTABILITY WILL CONTINUE TO BRING SCT MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK...ALONG WITH THE USUAL CHANCES FOR LATE NIGHT FOG AND LOW STRATUS TYPICAL OF THIS TIME OF YEAR. A COLD FRONT SWEEPS THRU THE FORECAST AREA EARLY IN THE WEEKEND BRINGING DRIER AND MORE STABLE AIR INTO THE REGION WITH VFR CONDITIONS BECOMING INCREASINGLY PROMINENT. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 10 AM TUE...CURRENT FORECAST IS GOOD SHAPE...NO ADJUSTMENTS NEEDED AT THIS TIME. THE LATEST BUOY OBS INDICATE LIGHT NE WINDS WITH 2 TO 3 FT SEAS. THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE AREA. FRONT WILL DISSIPATE TONIGHT AS W ATLANTIC RIDGE BUILDS IN AND WINDS BECOME LIGHT AND VARIABLE. SEAS WILL REMAIN IN THE 2 TO 3 FOOT RANGE THROUGH TONIGHT WITH THE LIGHT WINDS. LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 AM TUESDAY...SURFACE HIGH PRESSURE OFF THE SE COAST WILL MAINTAIN A LIGHT SOUTH TO SOUTHWEST FLOW OVER THE MARINE AREA THROUGH THE MIDDLE OF THE WEEK. THE PRESSURE GRADIENT TIGHTENS AHEAD OF A COLD FRONT APPROACHING FROM THE NW LATE THURSDAY INTO FRIDAY WHICH WILL LEAD TO CORRESPONDING INCREASE IN WINDS TO 10 TO 15 KT AND SEAS TO 3-4 FT. THE FRONT IS FORECAST TO MOVE SOUTH OF THE WATERS SATURDAY WITH WINDS SHIFTING TO THE NORTH AND INCREASING TO AT LEAST 15 KT. SOME OF THE GUIDANCE IS SUGGESTING THAT WIND SPEEDS IN GUSTS ALONG WITH SEAS IN THE OUTER WATERS COULD BRIEFLY REACH SMALL CRAFT ADVISORY CRITERIA ON SATURDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...TL/BM SHORT TERM...TL LONG TERM...BTC/JME AVIATION...JME/TL MARINE...JME/TL/BM
Hazardous weather outlook, Aug 20, 12:59 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1259 PM EDT TUE AUG 20 2013 NCZ029-044>047-079>081-090>094-211700- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1259 PM EDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-211700- OUTER BANKS DARE- 1259 PM EDT TUE AUG 20 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-211700- CARTERET-ONSLOW-OUTER BANKS HYDE- 1259 PM EDT TUE AUG 20 2013 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:27 PM EDT | Special Weather Statement | MHX | Onslow | 63 min |
| Aug 20, 2:38 PM EDT | Special Weather Statement | MHX | Onslow | 52 min |
| Aug 20, 3:37 PM EDT | Areal Flood Advisory | MHX | Duplin | 83 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.